Antibiotic-Induced Diarrhea

Numerous antibiotics cause diarrhea, as they cause movement in the stool. Learn about antibiotic-related diarrhea, including its causes and treatment options.

What is antibiotic-induced diarrhea?

One in five children who take antibiotics develop diarrhea. Most children have mild diarrhea. This is usually not harmful, as long as your child is not drinking enough fluids or is losing a lot of water through the stool. Make sure your child is drinking plenty of fluids. Symptoms of dehydration include decreased urination, irritability, fatigue, and dry mouth. A laughing smile and a playful baby is a sign that there is a good amount of water in the body.

If your child is losing a large amount of water through the stool or is showing signs of dehydration, seek medical help immediately.

Signs and symptoms of antibiotic-induced dysentery:

While taking antibiotics a child will have thin or watery stools due to dysentery attributed to antibiotics. In most cases, diarrhea lasts from one to seven days.

Dysentery usually starts between 2 days and 8 days of antibiotic use, but it can start at any time, from the day the antibiotics are started, to a few weeks after they stop. Can last until later.

Causes of dysentery attributed to antibiotics:

Our intestines (gastrointestinal tract) are very small, living, full of single-celled organisms called bacteria, which live in proportion to each other. When antibiotics are used to kill harmful bacteria, they also disrupt the balance of intestinal bacteria, leading to infections. It kills the good bacteria. To replace the bacteria eliminated by antibiotics, as the bacteria grow inside the intestines, they cause dysentery.

Complications of antibiotic-associated dysentery. Dehydration and inflammation:

Dehydration, as mentioned above, can be dangerous for the baby. For children under one year of age, dehydration can be dangerous. Make sure the baby is drinking plenty of fluids to make up for the loss. Take care of the signs of dehydration. Signs of dehydration include decreased urination, irritability, and dry mouth.

Occasionally, there may be inflammation of the colon in children who have been treated with antibiotics. This leads to the following:

Acute dysentery which may involve blood or mucus.

  • Fever
  • Stomach pain
  • Excessive weakness
  • Protecting your child at home
  • Continue antibiotics as directed

If the diarrhea is mild and your child is otherwise well, you should continue to give antibiotics, and take care of your child at home.

Keep your baby hydrated:

Give the child water to drink from time to time. Don’t drink fruit juices or carbonated drinks, as this can make dysentery worse.

Avoid certain foods:

  1. They usually give the child what they eat, but do not give them foods containing beans and peppers.
  2. Diaper rash treatment
  3. If dysentery causes a rash around your baby’s anus or diaper rash:
  4. Gently wash this part with water.
  5. Tap to dry.

Apply petroleum jelly (such as Vaseline), zinc cream (Penaton or Encofax), or any other diaper rash cream to this area.

Probiotics under the supervision of a doctor:

You may have heard of probiotics, which are preparations for “healthy” bacteria. Research is ongoing into whether probiotics can prevent or treat dysentery attributed to antibiotics, but this study has not yet shown any benefits for their use. Probiotics should only be used under a doctor’s supervision, although yogurt or other foods that contain probiotics are fine.

  • When to seek medical help.
  • Call your regular doctor right away if your child:
  • There is severe diarrhea
  • There is a new fever
  • There is blood in the stool
  • Very tired and not drinking anything
  • Her body is showing signs of dehydration, such as decreased urination, irritability, and dry mouth.
  • If the diarrhea is severe, a change in the recommended antibiotic may be needed.

You may also like...

Leave a Reply

Your email address will not be published. Required fields are marked *